MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7210424
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an acl procedure the device tip broke.A backup device was used to complete the surgery.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
One 7210424 accupass 45 degree suture shuttle used for treatment, was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation were limited.A root cause could not be determined with confidence.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use (ifu).Influences that could compromise product integrity include: 1) rolling the monofilament advancement roller wheels back and forth.2) inadvertent twisting or bending of the product.3) entanglement with guide wire or other instrument.4) inadvertent use of excess torque or force.5) incompatible monofilament size for specific shuttle.6) inadvertent reuse of a single use device.Per ifu: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.As with any surgical instrument, careful attention should be exercised to assure that excessive force is not placed on the instrument.Excessive forces can result in failure of the instrument.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.Please note: monofilament advances with rotation of wheels in a backward direction toward the user.Keeping light tension on the tail of the filament helps the roller feed smoothly.Please note: monofilament advances with rotation of wheels in a backward direction toward the user.Keeping light tension on the tail of the filament helps the roller feed smoothly.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 7210424 accupass 45 degree suture shuttle used for treatment, was returned for evaluation.There are scratches on the tip as with contact with another device or instrument.Integrity was compromised by force.The distal tip was distorted and split open.This typically occurs when inadvertent leverage is applied.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use, which provides recommendations and precautionary statements and for proper use of product.Per ifu: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.As with any surgical instrument, careful attention should be exercised to assure that excessive force is not placed on the instrument.Excessive forces can result in failure of the instrument.¿ please note: advancement of the monofilament requires backward rotation of the roller wheel toward the user.Keeping light tension on the tail of the filament assists the roller feed smoothly.Lot and complaint review were completed.Product met specifications upon release to distribution.No additional actions required at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9189207
Report Number1219602-2019-01235
Device Sequence Number19467338
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Catalogue Number7210424
Device Lot Number2035625
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/05/2019
12/19/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/07/2019
01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1